Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 60, NWS Shreveport, LA

March 23, 2012Bossier Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Mar 23, 2012, 9:42 AM CDT for Bossier Parish, Louisiana. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 9:42 AM CDT (14:42 UTC)
Expired
Mar 25, 2012, 7:52 AM CDT
In force
46 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 29 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WGUS44 KSHV 231442
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT FRI MAR 23 2012

LAC015-241442-
/O.NEW.KSHV.FL.W.0060.120323T1442Z-120325T1252Z/
/BNTL1.1.ER.000000T0000Z.120323T1400Z.120324T1852Z.NR/
942 AM CDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CYPRESS BLACK BAYOU LAKE NEAR BENTON LOUISIANA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 900 AM FRIDAY THE POOL STAGE WAS 181.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD POOL STAGE IS 181 FEET. 
* FORECAST...THE LAKE IS CRESTING JUST ABOVE FLOOD POOL STAGE
  THIS FRIDAY MORNING AT 181.3 FEET.  EXPECT THE LAKE TO RECEDE BELOW
  FLOOD POOL STAGE DURING SATURDAY AFTERNOON.

&&
 
LAT...LON 3269 9371 3269 9366 3266 9367 3265 9367 3265 9369

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 3:17 AM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Mar 23, 3:17 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 AM CDT FRI MAR 23 2012

.DISCUSSION...
DEEP UPPER LOW SLOWLY MOVING EAST ACROSS SW MO...COLD CORE CONVECTION
JUST EXITING SW AR...BUT WITH MID LVL SPIRAL BANDS OF CLOUDS
CIRCULATING BACK ACROSS AT LEAST NORTHERN CWA FOR NEXT SVRL HOURS.
ONCE DRIER AIR COMPLETES WORKING ITS WAY ACROSS THE AREA
TONIGHT...BROAD RIDGING SHOULD LOCK THESE CONDITIONS IN THRU THE
WEEKEND...SO WILL KEEP SKIES MOSTLY CLEAR. WITH ONLY GRADUAL
FLATTENING OF THIS RIDGE...AND LIGHT EAST WINDS BECMG SOUTH OVER
THE NEXT FEW DAYS...VERY LITTLE DAY TO DAY CONTRAST IN TEMPS.
DAYTIME HIGHS WILL CREEP BACK INTO THE MID TO UPPER 80S...WITH
LOWS REMAINING MAINLY IN THE 50S...INTO EARLY NEXT WEEK. A STRONG
SHORT WAVE HAS BEEN CONSISTENT PAST FEW MODELS ARRIVING IN ZONAL
FLOW AROUND THURSDAY...WILL KEEP IN CHANCE TSTMS WITH PASSAGE OF
THIS WAVE...AND PERHAPS A STRAY SHOWER OR TSTM IN DURG REMAINDER
OF EXTENDED...MAINLY WITH DAYTIME HEATING./VII/.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THE UPCOMING 12Z TAF
PERIOD...ALTHOUGH CAN/T RULE OUT PATCHY FG/LIFR STRATUS DEVELOPING
THIS MORNING ACROSS THE LOWER TOLEDO BEND COUNTRY OF WCNTRL LA...AS
WELL AS THE SRN SECTIONS OF NCNTRL LA...ALONG/JUST AHEAD OF A WEAK
COLD FRONT EXTENDING FROM NEAR A IAH...TO IER...TO MNE AND ELD LINE
AS OF 08Z. THE LAST OF THE -SHRA AND ISOLATED -TSRA HAVE
DISSIPATED...WITH 5-7KFT CIGS QUICKLY ERODING FROM THE SW ACROSS SW
AR. THIS TREND WILL CONTINUE THROUGH 12Z ACROSS THE TXK/ELD
TERMINALS...BUT AN EXTENSIVE BAND OF 15KFT CIGS WILL CONTINUE TO
SPREAD E ACROSS EXTREME NE TX/SW AR N OF THE I-20 CORRIDOR...ALONG
THE BASE OF THE COLD CORE UPPER LOW CENTERED OVER SE KS. THESE CIGS
SHOULD THIN AND SCATTER OUT THIS AFTERNOON...WITH SKC EXPECTED
ACROSS THESE AREAS BETWEEN 00-06Z SATURDAY. THE WEAK FRONTAL BOUNDARY WILL
DRIFT A BIT FARTHER SE INTO SE TX/CNTRL AND NE LA BEFORE STALLING
LATER TODAY...RESULTING IN WNW WINDS 5-10KTS. WINDS WILL DIMINISH TO
LESS THAN 5KTS AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  51  83  56  84 /  10   0   0   0   0
MLU  77  50  82  53  82 /  10   0   0   0   0
DEQ  73  46  80  46  84 /  10   0   0   0   0
TXK  74  50  80  54  86 /  10   0   0   0   0
ELD  77  48  80  52  83 /  10   0   0   0   0
TYR  77  52  82  56  82 /  10   0   0   0   0
GGG  79  50  82  53  85 /  10   0   0   0   0
LFK  82  53  85  54  86 /  10   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 23, 5:48 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 AM CDT FRI MAR 23 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
548 AM CDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 5:20 PM CDTAreal Flood WarningSHVNatchitoches72 hr

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.